# SDR CA010724009

- Difficulty date: July 16, 2001
- Submitted: August 7, 2001
- Operation: General aviation
- Make and model: Airtrc AT401B
- Aircraft time: 1,577 hours
- Engine: Pwa R1340AN1
- Propeller: Hamstd 23D40
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Rocker Boss
- Part number: 399356
- Condition: Cracked
- Location: Exhaust Valve
- Stage of operation: NR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

(CAN) THE EXHAUST VALVE ROCKER ARM BOSS CRACKED THROUGH THE PIVOT BOLT HOLES WHICH ALLOWED THE ROCKER ARM TO MOVE WITHOUT OPENING THE EXHAUST VALVE, SEVERLY REDUCING ENGINE POWER. FROM DISCUSSIONS WITH SEVERAL AME'S THE CONSENSUS IS THAT OVERTORQUING OF THE PIVOT BOLT, AT SOME TIME IN THE PAST, COULD CAUSE FATIQUE IN THIS AREA. THIS CYLINDER HAS HAD NO REPAIRS SINCE LAST OVERHAUL.
